MAUDE Adverse Event Report: BD KIESTRA LAB AUTOMATION BD KIESTRA INOQULA

BD KIESTRA LAB AUTOMATION BD KIESTRA INOQULA
Model Number 447202
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/22/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reported phone: (b)(6).A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd kiestra inoqula pdv sensor dirty could cause potential false negative results.The following information was provided by the initial reporter: pdv sensor dirty and not cleaned as per user manual.Cleaning allows sensor to operate correctly.There were instances observed were the inoqula was "inoculating" some plates where no microorganism was growing.The costumer could see bacteria in the gram slide for them and if they inoculated the microorganism in semiautomated mode or manually there was growth.So those plates could be seen as negative when in reality they would be false negatives.
 
Additional Manufacturer Narrative
H6: investigation summary: the customer reported on the bd kiestra inoqula material number: 447202; serial number: (b)(6).It was reported that pvd failure that could go undetected.A system support engineer (sse) connected to the system remotely and found that the dirt was present in the sensor and not cleaned as per user manual.This confirmed the complaint.The sse advised the customer to clean the sensor.After this, the issue has been resolved and now the instrument is ready for routine use.No new trends, risks, or hazards were identified as a result of this complaint.The issue in this complaint does not require the initiation of a corrective and preventative action (capa).Design history record (dhr) review is not required for this complaint.The complaint was evaluated via other elements of the investigation.The results of this evaluation have not identified any new hazards, new risks, or specific trends.Bd quality will continue to closely monitor for trends associated with this issue.
 
Event or Problem Description

Brand Name
BD KIESTRA INOQULA
Common Device Name
NA
Manufacturer (Section D)
BD KIESTRA LAB AUTOMATION
6 marconilaan
drachten
Manufacturer (Section G)
BD KIESTRA LAB AUTOMATION
6 marconilaan
drachten
Manufacturer Contact
phillip emmert
5859 farinon drive
san antonio, TX 78249
8448235433
MDR Report Key16504769
Report Number3010141591-2023-00001
Device Sequence Number12317332
Product Code JTC
UDI-Device Identifier00382904472023
UDI-Public00382904472023
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number447202
Device Catalogue Number447202
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/22/2023
Supplement Date Received by Manufacturer03/31/2023
Initial Report FDA Received Date03/08/2023
Supplement Report FDA Received Date04/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/26/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown